Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

No improvement with diflucan and cleocin for vaginal itching. What do you recommend?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8682 Questions
Question
I have taken 1 dose of diflucan and continue with 3 days of Cleocin vaginal ovules. this is mu 1sh morning after takeing cleocin and diflucan. I feel crampy and uncomfortable. The diflucan was taken last night and not to be taken again. Is it normal to feel badly from the cleocin. Vaginal itch continues. Do I put a mild lubricant on it or suffer. Note I have IBS sensative stomach. thank you.
Posted Thu, 28 Nov 2013 in Women's Health
 
 
Answered by Dr. Michelle Gibson James 38 minutes later
Brief Answer: it can take 36 hours for an improvement Detailed Answer: hi, thank for using healthcare magic It can take 36 to 48 hours for improvement to occur with these anti fungal medications such as diflucan. This is because fungi, such as those in yeast infections, are slow to respond to treatment. You can apply a mild lubricant or if you have a mild steroid cream you can apply this as well. The steroid cream would reduce the inflammation caused by the yeast and help relieve the itching till the antifungal you are using start to have an effect Cleocin vaginal ovules are anti bacterial and are used to bacterial vaginosis, they would not be effective for a yeast infection. Like all medications there are potential side effects and it is possible that it is contributing to how you are feeling this am. If your infection and itching is due to a yeast infection then you may want to use an anti fungal cream or ovule though some persons use only dilflucan. Examples of over the counter anti fungal creams are: monistat, terazol, clotrimaderm, femstat, lotrisone. In summary, if your doctor believes that the infection is bacterial vaginosis then the cleocin will help treat it, if it is yeast infection, it would not be effective and you may need another cream/ovule. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor